MAUDE Adverse Event Report: INARI MEDICAL, INC. INTRI24 SHEATH; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. INTRI24 SHEATH; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 52-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inari intri24 sheath was returned to the manufacturer and is pending evaluation.The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An 81-year-old male underwent a thrombectomy on (b)(6) 2023 to address bilateral pulmonary embolism (pe).The clot age was estimated at 7 days.During the case, the inari intri24 introducer sheath was inserted into the patient over an amplatz guidewire.Upon insertion, the intri24 dilator broke within the patient's vasculature.The broken device fragment was successfully retrieved using an angioplasty balloon.There was no resulting injury to the patient.Another device was opened, and the procedure was completed successfully without further issues.The thrombectomy removed 95% of the pe.
 
Additional Manufacturer Narrative
The intri24 introducer sheath was returned to the manufacturer.The device was unboxed, decontaminated, and photographed.The dilator tip was confirmed to be broken off.The device was examined microscopically, and a capa was initiated in response to this complaint.Attempts were made to replicate the device breakage by bending the tip 90 degrees at the taper transition.The bend tests that were performed were subjected to greater force than what the dilators typically encounter during clinical use.However, the bend tests performed did not show any signs of breakage or signs of fatigue/material damage.Aspects of the dilator manufacturing process were modified to further attempt to replicate the failure through 90 degree bend testing.These modifications included: 10 intri24 dilators were placed in the freezer for 72 hours; 1 intri24 dilator was processed with no pre-taper; 1 intri24 dilator was processed through the rf cycle 5 times; 3 intri24 dilators were subjected to 600 degree f for 30 seconds at the tip; intri24 dilators were subject to >100 psi air pressure.No tip failures occurred in any of these modifications.The original dilator sample which experienced the breakage was sent to the supplier for analysis as well.The inspection found no signs of process-related failures or voids in the plastic material.Comprehensive failure analysis revealed no definitive root cause.There have been no similar complaint events of this nature with the intri24 sheath.Manufacturer reference #: (b)(4).
 
Event or Problem Description
Additional event information was requested and it was clarified that there was no unusual resistance or force experienced when inserting the dilator.Insertion was monitored via fluoroscopy; when the dilator reached the femoral head it appeared as though the dilator was no longer moving as a single unit.

Brand Name
INTRI24 SHEATH
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key17892509
Report Number3020347218-2023-00018
Device Sequence Number7389814
Product Code QEW
UDI-Device Identifier00850291007260
UDI-Public00850291007260
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K212392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number52-101
Device Lot Number23050061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date10/07/2023
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE
Patient Age81 YR
Patient SexMale